Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Breathlessness and dizziness at night. Postural hypertension, slow heartbeat. Is Setraline causing low BP?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2396 Questions
I am waking in the night dizzy and breathless!this passes after about half an hour!!I have postural hypotension and quite a slow heartbeat!
i started a low dose of setraline 1 and a half weeks ago.could this be causing this!for the llow blood pressure i wear compression tights but no medication! is there a medication i could take to stop the setraline lowering my blood pressure!!?if this is what is causing my breathlesness and diziness while i am simply sleeping?
Posted Thu, 12 Apr 2012 in Heart Rate and Rhythm Disorders
Answered by Dr. Robert Galamaga 2 hours later

Hello and thank you for submitting your question.

Your question is a very good one and I will work on providing you with some good information and recommendations regarding what is going on.

Your question indicates that since you started taking sertraline you have experienced symptoms of breathlessness low blood pressure from time to time. We have to consider your symptoms to be a possible side effect of the sertraline. At this time there are a couple of considerations. The first consideration would be to lower the current dose of the sertraline to see how well you do with it. Sometimes this might lead you to a good therapeutic level of sertraline with less side effects.

There are no medications that are approved to treat the type of side effects what you are experiencing. I suspect that the sertraline is boosting your serotonin level a bit high which is causing some of the symptoms you are reporting. Another possibility would be to discontinue sertraline all together and consider some type of alternative. This is something which you may discuss with your response to be helpful and informative. If you have any additional concerns I would be happy to address them.


Dr. Robert
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor